MAUDE Adverse Event Report: COVIDIEN AG JUAREZ (MMJ) SHILEY; TUBE, TRACHEAL (W/WO CONNECTOR)

COVIDIEN AG JUAREZ (MMJ) SHILEY; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 18880
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Unintended Extubation (4564)
Date of Event 01/29/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a patient¿s intubation, the endotracheal tube cracked at the connector of the tube.The patient was reintubated.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3 and h6.H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the size 8.0 connector does not present damage.However, the proximal end of the tube is split.It was reported that the endotracheal tube cracked at the connector of the tube.The reported issue was confirmed.The most likely cause was determined to be manufacturing related.The instructions included with this device provide the following guidance: avoid exposure to elevated temperatures and ultraviolet light during storage.Test the cuff, pilot balloon and valve for integrity by inflation prior to use.Insert a luer tip syringe into the cuff inflation valve housing and inject enough air to fully inflate cuff.After test inflation, completely evacuate the air.If shortening of the endotracheal tube by cutting is considered, the tube should be cut and the connector reinserted prior to intubation.Tubes with 15mm connectors that cannot be removed with reasonable manipulation are not suitable for cutting.Always assure the connector is firmly seated in both the tracheal tube and the breathing circuit to prevent disconnection during use.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SHILEY
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
COVIDIEN AG JUAREZ (MMJ)
1181 hennequen ave.
juarez,chi 32575
MX  32575
Manufacturer (Section G)
COVIDIEN AG JUAREZ (MMJ)
1181 hennequen ave.
juarez,chi 32575
MX   32575
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24325018
Report Number9681384-2026-00206
Device Sequence Number21213295
Product Code BTR
UDI-Device Identifier40884521032546
UDI-Public(01)40884521032546(17)300528(10)25E1373JZX
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K090352
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number18880
Device Catalogue Number18880
Device Lot Number25E1373JZX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2026
Supplement Date Received by Manufacturer03/12/2026
Initial Report FDA Received Date02/12/2026
Supplement Report FDA Received Date04/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale